Washington, 2014High Wind in Washington, October 25, 2014
October 25, 2014 · NWS PQR · 4 events in 4 counties and zones
A 983mb low pressure system approached from the Southwest and moved north along the Central Oregon Coast before making landfall near Gray's Harbor, Washington. This low resulted in Gusty winds for the coast and coast range as well as damaging winds across Clark County.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 983mb low pressure system approached from the Southwest and moved north along the Central Oregon Coast before making landfall near Gray's Harbor, Washington. This low resulted in Gusty winds for the coast and coast range as well as damaging winds across Clark County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Oct 25, 8:10 AM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 25, 8:10 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
910 AM PDT SAT OCT 25 2014
.SYNOPSIS...A LOW PRES SYSTEM WILL MOVE N UP THE OREGON COAST TODAY
THEN MOVE INLAND OVER SW WA TOWARDS PUGET SOUND THIS EVENING
BRINGING WINDY CONDITIONS TO THE REGION THIS AFTERNOON AND EVENING.
A COLD FRONT WILL FOLLOW THE LOW TURNING THE FLOW ONSHORE TONIGHT
AND SUN AS AN UPPER LEVEL TROUGH MOVES ACROSS. WEAK HIGH PRES WILL
MOVE ACROSS THE REGION SUN NIGHT...THEN ANOTHER FRONTAL SYSTEM WILL
MOVE IN MON AND TUE AS A LOW PRES SYSTEM MOVES INTO BRITISH COLUMBIA.
&&
.MORNING UPDATE...THE MAIN CHANGE THIS MORNING WAS TO EXPAND HIGH
WIND WARNING COVERAGE INTO THE CENTRAL OREGON COAST RANGE...WILLAPA
HILLS AND THE ENTIRE WILLAMETTE VALLEY...AND MOVE UP THE STARTING
TIME OF EXISTING HIGH WIND WARNINGS ALONG THE OREGON COAST.
A LOW PRESSURE SOMEWHERE IN THE UPPER 980S MB RANGE IS SLIDING NORTH
NORTHEASTWARD OFF THE CENTRAL OREGON COAST WHERE IT IS APPROXIMATELY
75 TO 100 MILES OFFSHORE. WINDS HAVE BEEN BLASTING ALONG THE SOUTHERN
OREGON COAST AND HIGHER LOCATIONS ACROSS INTERIOR SOUTHWEST OREGON. A
NUMBER OF STATIONS IN THIS GENERAL REGION HAVE REPORTED GUSTS BETWEEN
60 AND 100 MPH SO FAR. WHILE SOME OF THE GLOBAL MODELS SUGGEST THE
LOW PRESSURE WILL SLOWLY FILL FOR THE REMAINDER OF TODAY...THE RAP
ACTUALLY HOLDS THE STRENGTH OF THE LOW PRESSURE STEADY FOR THE NEXT
6 TO 8 HOURS...EVEN DEEPENING IT SLIGHTLY TO 987MB BEFORE IT MAKES
LANDFALL SOMEWHERE AROUND PACIFIC OR GRAYS HARBOR COUNTIES IN
WASHINGTON THIS AFTERNOON. THE RAP ALSO PEAKS THE KPDX TO KEUG
PRESSURE GRADIENT AROUND 10 MB AND IS JUST OVER 20 MB BETWEEN KAST
AND KBOK THIS AFTERNOON. THE RAP ALSO SUGGESTS A 3 HOUR PRESSURE
RISE OF GREATER THAN 9 MB PUSHING NORTH-NORTHEASTWARD INTO THE
WILLAMETTE VALLEY LATE THIS AFTERNOON AND EVENING. COUPLED WITH AN
INCREASINGLY UNSTABLE ATMOSPHERE ACROSS NORTHWEST OREGON
TODAY...HIGH WINDS ALOFT SHOULD HAVE AN EASIER TIME MIXING DOWN TO
THE SURFACE.
WIND GUSTS TO 60 MPH FOR CENTRAL OREGON COASTAL COMMUNITIES AND 75 TO
80 MPH GUSTS ALONG BEACHES AND HEADLANDS SHOULD BEGIN SHORTLY AS THE
LOW PRESSURE MOVES NORTHWESTWARD OF THESE LOCATIONS. WINDS WILL BE
SLOWER TO START ALONG THE NORTH OREGON COAST...BUT SHOULD BEGIN
AROUND MIDDAY. FURTHER INLAND ACROSS THE WILLAMETTE VALLEY...WIND
GUSTS OF 40 TO 55 MPH APPEAR LIKELY THIS AFTERNOON WITH GUSTS TO 60
MPH CERTAINLY POSSIBLE. THE HIGHEST WINDS APPEAR MOST LIKELY TO
IMPACT THE WILLAMETTE VALLEY BETWEEN 1 PM AND 5 PM. IT WILL CERTAINLY
REMAIN BREEZY AFTER THIS TIME FRAME...BUT THAT IS THE TIME OF
HIGHEST CONCERN RIGHT NOW. GIVEN FOLIAGE...THE GROUND IS RELATIVELY
SATURATED...AND THE AFOREMENTIONED METEOROLOGICAL FACTORS...OPTED TO
ISSUE A HIGH WIND WARNING FOR ALL THE WILLAMETTE VALLEY WHERE POWER
OUTAGES AND DOWN TREE POTENTIAL APPEARS HIGHER THAN WE HAVE SEEN IN
QUITE SOME TIME DESPITE SOME UNCERTAINTY IN EXACT WIND SPEEDS.
GIVEN THE EXACT TRACK OF THE LOW REMAINS UNCERTAIN...WILL KEEP THE
SPECIAL WEATHER STATEMENT GOING FOR THE SOUTH WASHINGTON COAST...AND
THE WIND ADVISORY FOR THE LOWER COLUMBIA INTERSTATE 5 CORRIDOR ZONES.
HOWEVER...HIGH WIND POTENTIAL CERTAINLY EXISTS FOR THESE ZONES THIS
AFTERNOON SO WE WILL CONTINUE TO MONITOR TRENDS AND MODEL DATA IN
CASE WARNINGS APPEAR NECESSARY FOR THESE LOCATIONS.
THE MENTION OF THUNDER WAS ALSO EXPANDED INTO INTERIOR LOCATIONS FOR
THIS AFTERNOON AND EVENING. WILL MONITOR RADAR CLOSELY FOR ANY
CONVECTIVE ELEMENTS THAT WARRANT SHORT FUSED WARNINGS. /NEUMAN
.PREVIOUS DISCUSSION BELOW...
.SHORT TERM...SURFACE LOW WAS SEEN IN SATELLITE IMAGERY NEAR 40N
129W AT 08Z MOVING NE. BUOY 46002 SHOWED A PRES OF 990 MB N OF THE
LOW...SUGGESTING A CENTRAL PRES AT LEAST A FEW MB BELOW 990. OVERALL
PREFER THE ECMWF FOR PLACEMENT AND PRES...ALTHOUGH MODELS HAVE COME
AROUND TO A MUCH MORE COHESIVE PICTURE OF LOW. A SOUTHERLY JET ALONG
THE E SIDE OF THE UPPER TROUGH SUGGESTS A TURN TO THE N FOR THE LOW
TODAY...WHICH MODELS NOW UNIFORMLY BRING UP JUST OFF THE OREGON
COAST TODAY WHILE BEGINNING TO FILL. THERE IS A LITTLE SPREAD IN
WHERE THE MODELS BRING THE LOW INLAND...BUT CONSENSUS SEEMS TO
SUGGEST THE LOW MAKING LANDFALL ON THE S WA COAST BETWEEN 21Z AND 00Z
TODAY BEFORE HEADING TOWARDS THE S PUGET SOUND AREA. WITH SURFACE
PRES GRADIENTS GENERALLY DEPICTED AROUND 14 TO 16 MB DOWN THE OREGON
COAST AS THE LOW MOVES INLAND...WILL POST HIGH WIND WARNINGS FOR THE
CENTRAL AND N OREGON COAST AND THE N OREGON COAST RANGE. S WA COAST
IS A LITTLE IFFY BASED ON THE UNCERTAINTY OF THE EXACT TRACK OF THE
LOW. WITH THE BEST GUESS FOR THE LOW MOVING INLAND OVER PACIFIC
COUNTY WILL HOLD OFF ON ANY WARNINGS FOR THE S WA COAST AND WILLAPA
HILLS...ALTHOUGH IT MAY ULTIMATELY REQUIRE A WARNING LATER TODAY. A
THE TRACK OF THE LOW EXPECTED ACROSS THE S SOUND SUGGESTS WINDY
CONDITIONS EXTENDING INTO THE WILLAMETTE VALLEY AND I-5 CORRIDOR
LATE TODAY AND THIS EVENING. MODELS INDICATING ABOUT A 6 MB PRES
GRADIENT BETWEEN KEUG AND KPDX AS THE LOW PASSES BY TO THE
N..PROBABLY NOT ENOUGH FOR A HIGH WIND WARNING BUT GUSTS TO 50 MPH
NONETHELESS. OVERALL THE PEAK WINDS TODAY AND THIS EVENING EXPECTED
TO BE RELATIVELY QUICK TO PASS AS THE LOW MOVES THROUGH QUICKLY AND
COLD FRONT FOLLOWS QUICKLY.
LIGHTING INDICATED ON LIGHTNING DETECTION NETWORKS TO THE N OF THE
LOW EARLY THIS MORNING OFFSHORE. WILL ADD A MENTION OF THUNDER TO
THE COASTAL WATERS TODAY AS THE LOW LIFTS N...AND INCLUDE A SLIGHT
CHANCE IN SW WA LATE TODAY. WITH THE WARM FRONT ALREADY N AND THE
LOW PASSING BY TO THE N...RAINFALL IS NOT A COMPLETE GIMMIE
TODAY...ESP POINTS FURTHER INLAND. BETTER POPS WILL COME TONIGHT IN
THE WESTERLY ONSHORE FLOW FOLLOWING THE COLD FRONT AS THE COLDER AIR
ALOFT WITH THE UPPER TROUGH DESTABILIZES THE ATMOSPHERE AND
OROGRAPHICS ADD LIFT TO THE WINDWARD MOUNTAINS. THE COOLER AIR
FOLLOWING THE FRONT EXPECTED TO DROP SNOW LEVELS DOWN TO AROUND 4500
FT BY SUN MORNING...IN TIME TO EXPECT AT LEAST A FEW INCHES OF SNOW
FOR THE PASSES IN THE OROGRAPHIC SHOWERS.
A WEAK RIDGE SUN NIGHT WILL BRING A SLOW END TO THE SHOWERS AS WELL
AS SOME COOLER TEMPS. THE NEXT SYSTEM THOUGH...THIS ONE TRACKING E
ACROSS THE N PACIFIC TOWARDS BC...WILL BRING THE NEXT THREAT OF RAIN
TO THE N PART OF THE FORECAST AREA MON IN AN AREA OF MOIST WARM AIR
ADVECTION.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS. THE LONG TERM
STARTS OUT WET WITH THE NEXT SYSTEM MOVING INTO THE FORECAST AREA
MON NIGHT. THIS SYSTEM CONTAINS THE REMNANTS OF HURRICANE ANA...THAT
SKIRTED HAWAII LAST WEEK. MODELS MAY BE UNDER DOING THE POTENTIAL
WITH THIS ONE. A STRONG JET STREAM WILL REMAIN DIRECTED AT WA AND
NRN OREGON THROUGH TUE NIGHT. MODELS SHOW LARGE VARIATIONS BEGINNING
WED...BUT EXPECT THE ACTIVE PATTERN TO CONTINUE. THE ECMWF AND GFS
SHOW A TREND TOWARD DRIER CONDITIONS LATE NEXT WEEK AS A DEEP LOW IN
THE GULF OF ALASKA AMPLIFIES THE DOWNSTREAM RIDGE OVER THE
INTERMOUNTAIN WEST. WEISHAAR
&&
.AVIATION...LOW PRES OFF THE OREGON COAST WILL PUSH NE TODAY AND
THEN INLAND OVER WESTERN WASHINGTON LATER THIS AFTERNOON. STRONG S
TO SW WINDS ALOFT TODAY...WITH GUSTY S TO SW WINDS DOWN TO GROUND
THROUGH 03Z. STRONGEST WINDS 20Z TO 01Z. MOSTLY VFR...BUT WILL
HAVE POCKETS OF MVFR UNDER SHOWERS. EXPECT ISOLATED TSTMS...MAINLY
FROM COAST RANGE AND WESTWARD. CONDITIONS RELAX AFTER 03Z...WITH
CONSIDERABLE LOW VFR AND MVFR CIGS THROUGH THE NIGHT.
KPDX AND APPROACHES...CLOUDS AND SHOWERS WILL INCREASE THIS AM...
AND CONTINUE INTO THIS EVENING. MOSTLY VFR...BUT WILL HAVE
OCCASIONAL MVFR CIGS AT TIMES. WINDS WILL TURN SOUTHERLY AND GUSTY
AFTER 17Z...WITH STRONGEST WINDS BETWEEN 21Z AND 02Z WHEN GUSTS
MAY REACH 40 KT AT TIMES. ROCKEY.
&&
.MARINE...A 985 MB LOW IS NOW ABOUT 200 MILES WEST OF NORTH
BEND AND IS MOVING THE NORTHEAST. LOW IS EXPECTED TO MOVE ONSHORE
JUST NORTH OF WILLAPA BAY LATER THIS AFTERNOON. SOLID SOUTHERLY
GALES ON THE WATERS TODAY. STRONGEST WINDS IN 2 TO 5 PM PERIOD AT
WHICH TIME MAY HAVE BRIEF COASTAL JET DEVELOPMENT. WINDS WILL TURN
WEST TO SOUTHWEST AND EASE THIS EVENING.
SEAS GENERALLY 10 TO 12 FT THIS MORNING...BUT SHOULD BUILD QUICKLY
LATER THIS MORNING INTO THE AFTERNOON. BUOY OFF PORT ORFORD NOW AT
27 FT...SO GIVE MORE CONFIDENCE IN BOOSTING WAVE HEIGHTS ON OREGON
COASTAL WATERS FOR TODAY. WILL SEE PEAK OUT NEAR 20 FT FROM ABOUT
TILLAMOOK SOUTHWARD...AND 15 TO 18 FT FURTHER TO THE N. SEAS WILL
SUBSIDE THIS EVENING AS WINDS DROP. ROCKEY.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 7 PM TODAY FOR WILLAMETTE VALLEY.
HIGH WIND WARNING UNTIL 5 PM TODAY FOR ALL OF THE COAST AND
COAST RANGE.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM TODAY
FOR LOWER COLUMBIA.
WA...HIGH WIND WARNING UNTIL 7 PM TODAY FOR CLARK COUNTY.
HIGH WIND WARNING UNTIL 9 PM TODAY FOR WILLAPA HILLS.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM TODAY FOR I-5
CORRIDOR IN COWLITZ COUNTY.
PZ...GALE WARNING TODAY ON ALL CENTRAL OREGON COASTAL WATERS...
OR FROM CASCADE HEAD TO FLORENCE AND OUT 60 NM.
GALE WARNING TODAY AND THIS EVENING ON S WASH/N ORE
COASTAL WATERS...OR FROM CAPE SHOALWATER TO CASCADE HEAD
AND OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR
CONDITIONS TODAY AND TONIGHT.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.
&&In the hours before
Special weather statement, Oct 25, 8:47 AM PST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
947 AM PDT SAT OCT 25 2014
WAZ021-260000-
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...OCEAN PARK...
NASELLE...CATHLAMET
947 AM PDT SAT OCT 25 2014
...WINDY CONDITIONS POSSIBLE THIS AFTERNOON AND EVENING...
A LOW PRESSURE SYSTEM MOVING UP THE OREGON COAST TODAY IS EXPECTED
TO MOVE INLAND OVER SOUTHWEST WASHINGTON LATE IN THE DAY. BASED ON
THIS STORM TRACK WINDS GUSTING TO 40 TO 55 MPH ARE FORECAST FOR
THIS AFTERNOON AND EVENING. HOWEVER...IF THE LOW PRESSURE SYSTEM
TRACKS A LITTLE FURTHER NORTH IT IS POSSIBLE WINDS WILL BE STRONGER
THAN FORECAST. CONTINUE TO MONITOR THE FORECAST FOR THE LATEST
WATCHES AND WARNINGS.
NEUMAN
Local storm report, Oct 25, 11:22 AM PST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1222 PM PDT SAT OCT 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM NON-TSTM WND DMG 2 NNE EUGENE 44.08N 123.09W
10/25/2014 LANE OR TRAINED SPOTTER
7 TO 8 INCH DIAMETER TREE LIMB DOWN. DAMAGE TO CARPORT.
1110 AM NON-TSTM WND GST 15 W CORVALLIS 44.57N 123.58W
10/25/2014 M91.00 MPH BENTON OR MESONET
WIND AT MARYS PEAK SUSTAINED AT 52 MPH, WITH GUST
MEASURED AT 91 MPH.
1115 AM NON-TSTM WND GST FLORENCE 43.99N 124.10W
10/25/2014 M60.00 MPH LANE OR MESONET
MEASURED AT FLORENCE JETTY
1125 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
10/25/2014 M60.00 MPH LINCOLN OR PUBLIC
1126 AM NON-TSTM WND GST YACHATS 44.31N 124.10W
10/25/2014 M63.00 MPH LINCOLN OR MESONET
1137 AM NON-TSTM WND DMG WEST LINN 45.37N 122.64W
10/25/2014 CLACKAMAS OR LAW ENFORCEMENT
REPORT OF A TREE DOWN ON A HOUSE. ALSO MANY CALLS OF
DOWNED WIRES IN THE AREA.
1144 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
10/25/2014 M71.00 MPH LINCOLN OR MESONET
MEASURED AT YAQUINA BAY BRIDGE
1154 AM NON-TSTM WND GST EUGENE 44.05N 123.11W
10/25/2014 M45.00 MPH LANE OR ASOS
1155 AM NON-TSTM WND GST CORVALLIS 44.57N 123.28W
10/25/2014 M43.00 MPH BENTON OR AWOS
1155 AM NON-TSTM WND DMG 10 W GRANDE RONDE 45.06N 123.82W
10/25/2014 TILLAMOOK OR DEPT OF HIGHWAYS
TREE DEBRIS DOWN ON HIGHWAY AFFECTING ALL LANES. HIGHWAY
BLOCKED.
1158 AM NON-TSTM WND DMG 1 ENE OAKRIDGE 43.75N 122.46W
10/25/2014 LANE OR TRAINED SPOTTER
MANY 1 INCH DIAMETER TREE LIMBS DOWNED BY STRONG WINDS.
&&
LMCCOYLocal storm report, Oct 25, 12:01 PM PST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
101 PM PDT SAT OCT 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
10/25/2014 M59.00 MPH LINCOLN OR MESONET
1226 PM NON-TSTM WND GST CAPE MEARES 45.49N 123.97W
10/25/2014 M84.00 MPH TILLAMOOK OR MESONET
1222 PM NON-TSTM WND GST 15 SE TILLAMOOK 45.30N 123.62W
10/25/2014 M63.00 MPH TILLAMOOK OR MESONET
1218 PM NON-TSTM WND GST PACIFIC CITY 45.20N 123.96W
10/25/2014 M53.00 MPH TILLAMOOK OR MESONET
1216 PM NON-TSTM WND GST WALDPORT 44.42N 124.06W
10/25/2014 M52.00 MPH LINCOLN OR MESONET
1210 PM NON-TSTM WND DMG SALEM 44.92N 123.02W
10/25/2014 MARION OR UTILITY COMPANY
NUMEROUS POWER OUTAGES REPORTED.
1210 PM NON-TSTM WND DMG PORTLAND AIRPORT 45.59N 122.60W
10/25/2014 MULTNOMAH OR UTILITY COMPANY
NUMEROUS REPORTS OF POWER OUTAGES.
1200 PM NON-TSTM WND DMG CRESWELL 43.92N 123.02W
10/25/2014 LANE OR PUBLIC
SEVERAL DOWNED LIMBS REPORTED BY LOCAL MEDIA. HAS
RESULTED IN POWER OUTAGES FOR SOME.
1200 PM NON-TSTM WND GST CORVALLIS 44.57N 123.28W
10/25/2014 M43.00 MPH BENTON OR MESONET
1200 PM NON-TSTM WND GST 11 N FLORENCE 44.15N 124.10W
10/25/2014 M85.00 MPH LANE OR MESONET
1155 AM NON-TSTM WND GST AURORA 45.23N 122.76W
10/25/2014 M44.00 MPH MARION OR ASOS
1143 AM NON-TSTM WND GST NEWBERG 45.30N 122.97W
10/25/2014 M44.00 MPH YAMHILL OR MESONET
1137 AM NON-TSTM WND GST WALDPORT 44.42N 124.06W
10/25/2014 M55.00 MPH LINCOLN OR MESONET
&&
LMCCOYLocal storm report, Oct 25, 1:12 PM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
212 PM PDT SAT OCT 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST 2 SSW NEWPORT 44.61N 124.07W
10/25/2014 M71.00 MPH LINCOLN OR BUOY
MEASURED FROM BUOY AT SOUTH JETTY IN NEWPORT, OR
1247 PM NON-TSTM WND GST MCMINNVILLE 45.21N 123.19W
10/25/2014 M46.00 MPH YAMHILL OR ASOS
1251 PM NON-TSTM WND GST SALEM 44.92N 123.02W
10/25/2014 M44.00 MPH MARION OR ASOS
0102 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
10/25/2014 WASHINGTON OR LAW ENFORCEMENT
MULTIPLE DOWNED POWERLINES BEING REPORTED. 8TH AVENUE
BLOCKED.
0105 PM NON-TSTM WND DMG PORTLAND AIRPORT 45.59N 122.60W
10/25/2014 MULTNOMAH OR PUBLIC
TWO LANES BLOCKED ON US-30 AT NW CORNELIUS PASS RD.
0105 PM NON-TSTM WND GST DUNES CITY 43.91N 124.10W
10/25/2014 M56.00 MPH LANE OR OFFICIAL NWS OBS
MEASURED FROM DUNES RAWS STATION.
0108 PM NON-TSTM WND GST SALEM 44.92N 123.02W
10/25/2014 M44.00 MPH MARION OR ASOS
0109 PM NON-TSTM WND DMG 4 NNE CORVALLIS 44.62N 123.25W
10/25/2014 BENTON OR TRAINED SPOTTER
1-FT DIAMETER TREE DOWN.
0110 PM NON-TSTM WND GST MCMINNVILLE 45.21N 123.19W
10/25/2014 M46.00 MPH YAMHILL OR ASOS
0111 PM NON-TSTM WND GST YACHATS 44.31N 124.10W
10/25/2014 M72.00 MPH LINCOLN OR MESONET
0111 PM NON-TSTM WND GST CAPE MEARES 45.49N 123.97W
10/25/2014 M87.00 MPH TILLAMOOK OR MESONET
0112 PM NON-TSTM WND GST 15 SE TILLAMOOK 45.30N 123.62W
10/25/2014 M78.00 MPH TILLAMOOK OR MESONET
MEASURED AT MT. HEBO.
0113 PM NON-TSTM WND GST NEWBERG 45.30N 122.97W
10/25/2014 M47.00 MPH YAMHILL OR MESONET
MEASURED AT NEWBERG HILLS.
0113 PM NON-TSTM WND GST PACIFIC CITY 45.20N 123.96W
10/25/2014 M57.00 MPH TILLAMOOK OR MESONET
0114 PM NON-TSTM WND DMG SALEM 44.92N 123.02W
10/25/2014 MARION OR PARK/FOREST SRVC
POWER OUTAGE FOR PAST 10 MIN
0130 PM NON-TSTM WND GST CANNON BEACH 45.89N 123.96W
10/25/2014 M59.00 MPH CLATSOP OR MESONET
0135 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
10/25/2014 M63.00 MPH LINCOLN OR ASOS
0145 PM NON-TSTM WND DMG PORTLAND AIRPORT 45.59N 122.60W
10/25/2014 MULTNOMAH OR UTILITY COMPANY
PORTLAND PGE REPORTS 20,000 CUSTOMERS WITHOUT POWER.
0152 PM NON-TSTM WND DMG EUGENE 44.05N 123.11W
10/25/2014 LANE OR BROADCAST MEDIA
MULTIPLE POWER OUTAGES REPORTED IN EUGENE AND THE
MCKENZIE RIVER VALLEY. DOWNED TREES REPORTED ACROSS
EUGENE AND SPRINGFIELD.
0152 PM NON-TSTM WND GST HILLSBORO 45.53N 122.94W
10/25/2014 M45.00 MPH WASHINGTON OR ASOS
0153 PM NON-TSTM WND GST 25 W SALEM 44.92N 123.53W
10/25/2014 M56.00 MPH POLK OR MESONET
0155 PM NON-TSTM WND GST ASTORIA 46.19N 123.82W
10/25/2014 M53.00 MPH CLATSOP OR ASOS
&&
LMCCOYHigh Wind, South Coast
- When
- October 25, 1:15 PM PST to 4:00 PM PST
- Where
- South Coast forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Coast Guard
The Coast Guard reported a peak gust of 75 mph at Ilwaco at 345 PM PST. Close to that time, Toke Point reported a peak gust of 65 mph, and Cape Disappointment had a peak gust of 60 mph.
High Wind, Greater Vancouver Area
- When
- October 25, 3:20 PM PST to 4:15 PM PST
- Where
- Greater Vancouver Area forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $10,000
- Reported by
- County Official
The Port of Vancouver measured a peak gust of 70 mph at around the same time wind damage was reported across the Vancouver Metro Area. One large Maple tree was snapped in Brush Prairie while another one went down near Fort Vancouver resulting in minor damage to a historical building that is now Grant's Restaurant. A person from the public reported that a 150 pound piece of a pig pen was picked up by the wind and tossed through a double-paned glass window. Clark Public Utilities reported 4,500 homes experienced electricity outages.
High Wind, South Washington Cascades
- When
- October 25, 5:00 PM PST to 8:00 PM PST
- Where
- South Washington Cascades forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- RAWS
The Three Corner Rock RAWS reported a sustained wind of 60 mph with a peak gust of 81 mph.
High Wind, Southwest Interior
- When
- October 25, 6:00 PM PST to 7:00 PM PST
- Where
- Southwest Interior forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- RAWS
The Abernathy RAWS reported a maximum wind gust of 57 mph between 6 and 7 pm PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, October 25, 20142 deaths · 1 injured · $2.0 million · 53 kt wind · 5 events
- High Wind in Oregon, October 25, 2014$157,000 · 79 kt wind · 8 events
- High Wind in Washington, October 25, 201456 kt wind · 6 events
- Strong Wind in Washington, October 25, 2014$12,000 · 1 event
- Frost and Freeze in Virginia, October 25, 20144 events
- Hail in New York, October 25, 20141 in hail · 4 events
- High Wind in Oregon, October 25, 201456 kt wind · 3 events
- High Wind in California, October 25, 201465 kt wind · 2 events
- Waterspout in South Atlantic Coastal Waters, October 25, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545164, 545161, 545166, 545162.